MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM HIGH SPEED DRILL BIT STERILE; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM HIGH SPEED DRILL BIT STERILE; BIT,DRILL
Model Number 309.503S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: device history lot: part: 309.503s, lot: f-27527, manufacturing site: (b)(4), supplier: (b)(4), release to warehouse date: july 3, 2019, expiry date: june 1, 2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during drilling at the level of the right proximal humerus, the drill broke.A tungsten bit fragment remained in the patient humerus.At the end of the procedure, the drill was discarded.There was no surgical delay.The patient status was reported as stable.This report is for one (1) 2.5mm high speed drill bit sterile.This is report 1 of 1 for (b)(4).

Brand Name
2.5MM HIGH SPEED DRILL BIT STERILE
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10831450
Report Number8030965-2020-08901
Device Sequence Number19743975
Product Code HTW
UDI-Device Identifier10886982185785
UDI-Public(01)10886982185785
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.503S
Device Catalogue Number309.503S
Device Lot NumberF-27527
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1